Alert archive / Indiana / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 2, NWS Northern Indiana

December 29, 2012Elkhart County, Indiana; Cass County, Michigan

NWS Northern Indiana issued this lake effect snow advisory at Dec 29, 2012, 3:26 PM EST for Elkhart County, Indiana; Cass County, Michigan. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2012, 3:26 PM EST (20:26 UTC)
Expired
Dec 29, 2012, 11:31 PM EST
In force
8 hr
Issued by
NWS Northern Indiana

Counties Elkhart County, IN, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS43 KIWX 292026
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EST SAT DEC 29 2012

...LAKE EFFECT SNOW SHOWERS TO INTENSIFY THIS EVENING...

.COLD AIR SPILLING OVER LAKE MICHIGAN IS CURRENTLY PRODUCING LAKE 
EFFECT SNOW SHOWERS OVER THE AREA. THESE SNOW BANDS WILL CONTINUE TO 
ORGANIZE AND INTENSIFY AS COLDER AIR MOVES INTO THE REGION. MODERATE 
TO HEAVY SNOW IS EXPECTED BY LATER THIS EVENING WITH RATES UP TO ONE 
INCH PER HOUR IN THE HEAVIER BANDS. ACCUMULATIONS OF 2 TO 4 INCHES 
ARE POSSIBLE BY LATE TONIGHT BEFORE THE WINDS SHIFT TO A MORE
WESTERLY DIRECTION.

INZ003>005-MIZ077-078-300430-
/O.NEW.KIWX.LE.Y.0002.121229T2026Z-121230T0900Z/
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...MARCELLUS
326 PM EST SAT DEC 29 2012 /226 PM CST SAT DEC 29 2012/

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST
/3 AM CST/ SUNDAY. 

HAZARDOUS WEATHER...

 * SNOW WILL BE HEAVY AT TIMES WITH A QUICK BURST OF 2 TO 4 INCHES
   EXPECTED LATER THIS EVENING IN THE HEAVIER BANDS.

 * VISIBILITIES DOWN TO A QUARTER MILE WILL BE POSSIBLE IN THE
   HEAVIER BANDS.

IMPACTS...

 * TRAVEL WILL BECOME DIFFICULT ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$
3 follow-up statements
771 
WWUS43 KIWX 300019
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EST SAT DEC 29 2012

...LAKE EFFECT SNOW SHOWERS TO CONTINUE UNTIL LATER TONIGHT...

.COLD AIR SPILLING OVER LAKE MICHIGAN CONTINUES TO PRODUCE LAKE
EFFECT SNOW SHOWERS OVER THE AREA. THESE SNOW BANDS WILL CONTINUE
TO ORGANIZE AND INTENSIFY AS COLDER AIR MOVES INTO THE REGION.
MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS THE AREA WITH RATES UP
TO ONE INCH PER HOUR IN THE HEAVIER BANDS. ACCUMULATIONS OF 2 TO 4
INCHES ARE POSSIBLE BY LATE TONIGHT BEFORE THE WINDS SHIFT TO A
MORE WESTERLY DIRECTION CAUSING THE SNOW BANDS TO DIMINISH. AT 7
PM 3 INCHES OF NEW SNOW HAD FALLEN IN SOUTH BEND FROM ONE OF THE
STRONGER LAKE EFFECT SNOW BANDS.

INZ003>005-MIZ077-078-300830-
/O.CON.KIWX.LE.Y.0002.000000T0000Z-121230T0900Z/
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...MARCELLUS
719 PM EST SAT DEC 29 2012 /619 PM CST SAT DEC 29 2012/

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
/3 AM CST/ SUNDAY...

HAZARDOUS WEATHER...

 * SNOW WILL BE HEAVY AT TIMES WITH A QUICK BURST OF 2 TO 4 INCHES
   EXPECTED TONIGHT IN THE HEAVIER BANDS.

 * VISIBILITIES DOWN TO A QUARTER MILE WILL BE POSSIBLE IN THE 
   HEAVIER BANDS. 

IMPACTS...

 * TRAVEL WILL BECOME DIFFICULT ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$
609 
WWUS43 KIWX 300311
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 PM EST SAT DEC 29 2012

...LAKE EFFECT SNOW SHOWERS TO CONTINUE UNTIL LATER TONIGHT...

.COLD AIR SPILLING OVER LAKE MICHIGAN CONTINUES TO PRODUCE LAKE
EFFECT SNOW SHOWERS OVER THE AREA. THESE SNOW BANDS WILL CONTINUE
TO ORGANIZE AND INTENSIFY AS COLDER AIR MOVES INTO THE REGION.
MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS THE AREA WITH RATES
UP TO ONE INCH PER HOUR IN THE HEAVIER BANDS. ACCUMULATIONS OF
2 TO 4 INCHES ARE POSSIBLE BY LATE TONIGHT BEFORE THE WINDS SHIFT
TO A MORE WESTERLY DIRECTION CAUSING THE SNOW BANDS TO DIMINISH.
AT 7 PM 3 INCHES OF NEW SNOW HAD FALLEN IN SOUTH BEND FROM ONE OF
THE STRONGER LAKE EFFECT SNOW BANDS.

INZ003>005-MIZ077-300415-
/O.CAN.KIWX.LE.Y.0002.000000T0000Z-121230T0900Z/
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN
1011 PM EST SAT DEC 29 2012 /911 PM CST SAT DEC 29 2012/

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE LAKE EFFECT SNOW ADVISORY. 

LIGHT LAKE EFFECT SNOW SHOWERS WILL END OVERNIGHT WITH LITTLE
ADDITIONAL SNOW ACCUMULATION. 

&&

$$

MIZ078-300900-
/O.CON.KIWX.LE.Y.0002.000000T0000Z-121230T0900Z/
CASS MI-
INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS
1011 PM EST SAT DEC 29 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SUNDAY...

HAZARDOUS WEATHER...

 * LIGHT TO OCCASIONAL MODERATE SNOW SHOWERS WILL BRING AN
   ADDITIONAL INCH OF SNOW OVERNIGHT BEFORE THE SNOW SHOWERS END. 

 * VISIBILITIES DOWN TO A HALF MILE ARE LIKELY IN THE HEAVIER
   BANDS.

IMPACTS...

 * TRAVEL WILL BECOME DIFFICULT ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$
448 
WWUS43 KIWX 300431
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EST SAT DEC 29 2012

MIZ078-300545-
/O.CAN.KIWX.LE.Y.0002.000000T0000Z-121230T0900Z/
CASS MI-
INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS
1131 PM EST SAT DEC 29 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE LAKE EFFECT SNOW ADVISORY. 

LAKE EFFECT SNOW HAS MOVED OUT OF CASS COUNTY MICHIGAN. LIGHT LAKE
EFFECT SNOW SHOWERS ARE STILL POSSIBLE OVERNIGHT...BUT LITTLE IF ANY
ACCUMULATION IS EXPECTED.

&&

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 29, 12:33 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 29, 12:33 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 PM EST SAT DEC 29 2012

.AVIATION...

COLD AIR SPILLING OVER LAKE MICHIGAN COMBINED WITH A LINGERING
INVERTED SURFACE TROUGH IS HELPING TO GENERATE LIGHT SNOW OVER
THE AREA. LAKE EFFECT SNOW IS EXPECTED TO INTENSIFY LATER THIS
EVENING AS CONVECTIVE DEPTHS INCREASE DUE TO CONTINUED CAA. IFR
CONDITIONS AND ACCUMULATIONS OF 1-3 INCHES ARE POSSIBLE AT KSBN.
LOW LEVEL WINDS WILL BACK TO A MORE WESTERLY DIRECTION BY LATER
TONIGHT...QUICKLY SHUTTING OFF LAKE EFFECT PRECIP. FORECAST
SOUNDINGS SUGGEST LOW LEVEL MOISTURE WILL REMAIN TRAPPED BENEATH A
LOWERING INVERSION THOUGH. THIS WOULD SUGGEST LOW END MVFR CIGS
CONTINUING THROUGH THE PERIOD BUT CONFIDENCE IN THIS ASPECT OF THE
FORECAST REMAINS LOW.

&&

.PREV DISCUSSION... /ISSUED 433 AM EST SAT DEC 29 2012/

SHORT TERM...
TODAY THROUGH SUNDAY NIGHT...KEPT THE WINTER WEATHER ADVISORY FOR
FAR SOUTHEAST AREAS GOING UNTIL 7 AM GIVEN THE LATEST SATELLITE AND
RADAR TRENDS. SURFACE OBS AND SURFACE REPORTS OF SNOWFALL
APPROACHING 4 INCHES IN VAN WERT COUNTY SUPPORT TOTAL SNOWFALL
AMOUNTS UP TO 5 INCHES. THE LATEST HRRR SUGGESTS THE SNOW MAY
LINGER A LITTLE LONGER THAN 7 AM THIS MORNING...BUT FOR NOW WILL
KEEP THE EXPIRATION TIME AT 7 AM AND EXTEND LATER IF NEEDED. BACK TO
THE NORTHWEST...LAKE EFFECT SNOW SHOWERS WERE JUST BEGINNING TO
DEVELOP OVER SOUTHERN LAKE MICHIGAN AND SHOULD CONTINUE TO EXPAND IN
COVERAGE. LAKE PARAMETERS NOT IMPRESSIVE...BUT SHOULD SUPPORT LAKE
EFFECT SNOW WITH LIGHT SNOW ACCUMULATIONS. MADE SOME ADJUSTMENTS
ACCORDING TO THE LATEST HIGH RES MODEL DATA TO LAKE EFFECT
TRAJECTORIES AND COVERAGE TODAY AND TONIGHT. OTHERWISE...AS FOR
TEMPERATURES...WENT WITH THE WARMER MET FOR LOWS TONIGHT AND HIGHS
SUNDAY.

LONG TERM...
PROGRESSIVE SPLIT FLW PATTN CONTS UNABATED YET REMAINS POTENTIALLY
PROBLEMATIC AS EVIDENT W/CURRENT SYS OVR THE TN VALLEY THIS MORNING.
GIVEN WORRISOME TREND TWD NEWD PLACEMENT OF DEEPER SRN STREAM WV AND
NWD POSITIONING OF DOWNSTREAM MID LVL CONFLUENCE ZONE SEEN IN ECMWF
AND IN TANDEM W/00Z NAM/UKMET WILL CAUTIOUSLY BREAK FM PRIOR
CONTINUITY WRT POPS MON-MON NIGHT W/CONSENSUS INDICATIONS OF AT
LEAST PARTIAL STREAM PHASING POSSIBLE.

HWVR GRADUAL BLDG OF NEG HGT ANOMALIES CNTRD OVR SE CANADA UPSTREAM
OF BLDG DOWNSTREAM BLOCK OVR GREENLAND AGAIN POINT TO INCREASING
POLAR WEDGING DVLPG MID-LATE PD. IN FACT MULTIDAY MEANS OF GFS MOS
GUIDANCE CONT W/A DOWNWARD TREND ESP THU-FRI PD IN WAKE OF POLAR
FNTL PASSAGE. SOME LK RESPONSE XPCD GIVEN DEGREE/DEPTH OF CAA WING
WED NIGHT AND THU. HWVR SWD CONSENSUS PLACEMENT OF SFC RIDGE CNTR
ACRS THE CNTRL PLAINS WOULD SUGGEST LIMITED RESPONSE IN FACE OF
GENERAL WRLY LL FETCH AND EXTREMELY DRY BNDRY LYR FEED OUT OF RIDGE.
THUS WILL KEEP W/TEMPERED POPS FOR THE TIME BEING. REGARDLESS GIVEN
CORRESPONDING AGREEMENT BTWN GFS/ECMWF WILL UNDERCUT THU/FRI TEMPS
FURTHER IN LIGHT OF BLDG LL THERMAL TROUGH ACRS THE NERN US.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM EST MONDAY
     FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...T
AVIATION...AGD
Hazardous weather outlook, Dec 29, 5:29 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 AM EST SAT DEC 29 2012

INZ005>009-013-015>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-
005-015-016-024-025-301000-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
529 AM EST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-004-012-014-MIZ077-301000-
LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
529 AM EST SAT DEC 29 2012 /429 AM CST SAT DEC 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DEVELOPING LAKE EFFECT SNOW OVER SOUTHERN LAKE MICHIGAN WILL
OVERSPREAD LAPORTE AND SOUTHWEST BERRIEN COUNTY BY MID MORNING.
THE LAKE EFFECT SNOW BANDS ARE EXPECTED TO INTENSIFY THIS
AFTERNOON AND EVENING. SEVERAL INCHES OF SNOW ARE POSSIBLE LOCALLY
PENDING WHERE THE BANDS SETUP AND PERSIST THE LONGEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
529 AM EST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS FOR SMALL CRAFT ARE EXPECTED TO PERSIST THROUGH LATE
SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Dec 29, 9:42 AM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 AM EST SAT DEC 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     SNOW             CONVOY                  40.92N  84.70W
12/29/2012  M3.5 INCH        VAN WERT           OH   EMERGENCY MNGR

&&

MLR
Local storm report, Dec 29, 10:17 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EST SAT DEC 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             1 S VAN WERT 1S         40.85N  84.58W
12/29/2012  M4.0 INCH        VAN WERT           OH   CO-OP OBSERVER

&&

CEO
Local storm report, Dec 29, 10:20 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 AM EST SAT DEC 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             NNW HARTFORD CITY       40.45N  85.37W
12/29/2012  M5.1 INCH        BLACKFORD          IN   COCORAHS

&&

CEO
Local storm report, Dec 29, 10:50 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 AM EST SAT DEC 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     SNOW             OHIO CITY               40.77N  84.62W
12/29/2012  M6.0 INCH        VAN WERT           OH   EMERGENCY MNGR

&&

MLR
Local storm report, Dec 29, 11:20 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1120 AM EST SAT DEC 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     SNOW             AKRON                   41.04N  86.03W
12/29/2012  M1.0 INCH        FULTON             IN   TRAINED SPOTTER

&&

MLR
Local storm report, Dec 29, 12:23 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1223 PM EST SAT DEC 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     SNOW             MARION                  40.56N  85.66W
12/29/2012  M3.0 INCH        GRANT              IN   TRAINED SPOTTER

&&

MLR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:43 PM ESTWinter Weather AdvisoryIWXAdams, Blackford, Grant, Jay, Wells8 hr
Dec 29, 5:14 AM ESTSmall Craft AdvisoryIWX29 hr

Nearby

Lake Effect Snow Advisories in Indiana, 2012Lake Effect Snow Advisories in Michigan, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.